NursGuru

    Exam Review

    1. A 12 month old boy is brought to the clinic by his mum because he is refusing to eat and cries more than usual. She is concerned that his ear infection, for which he is receiving antibiotics, has developed into something more severe. Upon exam, the NP notes white patches on the boy's tongue and gums, accompanied by inflamed red areas. Which of the following should be considered as part of his plan of care?
      A)
      Amphotericin B
      B)
      Ketoconazole [Nizoral]
      C)
      Nystatin
      D)
      Itraconazole [Sporanoх]
    2. Vanessa has been diagnosed with scabies. Her education would include:
      A)
      She should apply the scabies treatment cream for an hour and wash it off
      B)
      Scabies may need to be retreated in a week after initial treatment
      C)
      All members of the household and close personal contacts should be treated
      D)
      Malathion is flammable and she should take care until the solution dries
    3. Which of the following is/are pharmacologic therapy options for the treatment of contact dermatitis?
      A)
      Antibiotics
      B)
      Topical steroids
      C)
      Antihistamines
      D)
      B and C
      E)
      All of the above
    4. When prescribing tacrolimus (Protopic) to treat atopic dermatitis patients should be informed that:
      A)
      Tacrolimus is the most effective if it is used continuously for 4 to 6 months
      B)
      Tacrolimus should be spread generously over the affected area
      C)
      The FDA has issued a Black Box warning about the use of tacrolimus and the development of cancer in animals and humans
      D)
      The FDA recommends patients be screened for cancer before prescribing tacrolimus

    Exam Review

    1. True contraindications to diphtheria, tetanus, and acellular pertussis (DTaP or Tdap) vaccine include:
      A)
      Fever up to 104°F after previous DTaP vaccine
      B)
      Family history of seizures after DTaP vaccine
      C)
      Adolescent pregnancy
      D)
      Anaphylactic reaction with a previous dose
    2. Hepatitis B vaccine is absolutely contraindicated in patients who:
      A)
      Were born at less than 32 weeks gestation
      B)
      Are pregnant
      C)
      Are on hemodialysis
      D)
      Are allergic to yeast
    3. Which of the following is a potential adverse effect of combined oral contraceptives [COC]?
      A)
      Increased risk for osteoporosis
      B)
      Increased risk of ovarian and uterine cancers
      C)
      Increased bleeding and iron deficiency anemia
      D)
      Increased risk of venous thromboembolism
    4. Postmenopausal women with an intact uterus should not be prescribed:
      A)
      Estrogen/progesterone combination
      B)
      IM medroxyprogesterone (Depo Provera)
      C)
      Estrogen alone
      D)
      Androgens

    Exam Review

    1. Effects of estrogen includes:
      A)
      Regulation of the menstrual cycle
      B)
      Maintenance of bone density by decreasing bone resorption
      C)
      Maintenance of the normal structure of the skin and blood vessels
      D)
      A and C
      E)
      All of the above
    2. Women who have migraines with an aura should not be prescribed estrogen because of:
      A)
      The interaction between triptans and estrogen, limiting migraine therapy choices
      B)
      An increased incidence of migraines with the use of estrogen
      C)
      An increased risk of stroke occurring with estrogen use
      D)
      Patients with migraines may be prescribed estrogen without any concerns
    3. Josie is a 5-year old patient who presents to the clinic with a 48-hour history of nausea, vomiting, and some diarrhea. She is unable to keep fluids down and her weight is 4 pounds less than her recorded weight. Besides IV fluids, her exam warrants the use of an anti-nausea medication. Which of the following would be the most appropriate drug to order for Josie?
      A)
      Prochlorperazine (Compazine)
      B)
      Meclizine (Antivert)
      C)
      Promethazine (Phenergan)
      D)
      Ondansetron (Zofran)
    4. Patrick is a 10-year old patient who presents with uncomfortable constipation. Along with diet changes, a laxative is ordered to provide more rapid relief of constipation. The most appropriate choice of medication for a 10-year old child would be:
      A)
      PEG 3350 (Miralax)
      B)
      Bisacodyl (Dulcolax) suppositorу
      C)
      Docusate (Colace) suppository
      D)
      Polyethylene glycol electrolyte solution

    Exam Review

    1. A patient who has a history of cardiac arrhythmias and heart failure has developed constipation. The health care provider instructs the patient that which of the following would be the MOST appropriate to use?
      A)
      Sodium phosphate [Fleets Phospho-Soda]
      B)
      Castor Oil
      C)
      Docusate sodium [Colace]
      D)
      Magnesium citrate [Citrate of Magnesia]
    2. An elderly woman with a recent history of MI is seeking a medication to help her occasional heartburn. She currently takes ASA, Clopidogrel, Simvastatin, Metoprolol and Lisinopril. Which of the following choices should be AVOIDED in this patient?
      A)
      Calcium citrate
      B)
      Famotidine
      C)
      Omeprazole
      D)
      Ranitidine
      E)
      Calcium carbonate
    3. Bactericidal antibiotics are capable of:
      A)
      Weakening the cell walls of the microbes
      B)
      Inhibition of nucleic acid metabolism
      C)
      Interference with cell metabolism
      D)
      Inhibition of CYP450 and sterol C-14 alpha-demethylation
    4. A patient comes to the ER having injured his lower leg in a soccer match. Tests reveal a tendon rupture with tendonitis. Which of the following antibiotics, if required, would most probably NOT be given to this patient?
      A)
      Ceftriaxone [Rocephin]
      B)
      Clarithromycin [Biaxin]
      C)
      Amoxicillin/Clavulanate [Augmentin]
      D)
      Ciprofloxacin [Cipro]

    Exam Review

    1. The drug of choice for your patient is a macrolide antibiotic, but he takes multiple medications. You are concerned by possible interactions; which macrolide does not inhibit CYP 450 system and decreases the possibility of drug-drug interactions?
      A)
      Azithromycin
      B)
      Clarithromycin
      C)
      Erythromycin base
      D)
      Telithromycin
    2. A 55 year old man who has been on anticoagulant [Warfarin (Coumadin)] treatment for many years is diagnosed with TB. Which of the following antimycobacterial agents would most likely induce cytochrome P450 enzymes in the patient's liver and thereby modify the effects of his anticoagulant treatment?
      A)
      Ethambutol
      B)
      Amikacin
      C)
      Rifampin
      D)
      Pyrazinamide
    3. Because Mr. Casagrand has a prosthetic heart valve, he must take warfarin sodium [Coumadin] 5 mg PO daily. Concomitant administration of trimethoprim-sulfamethoxazole [Bactrim] and warfarin can cause:
      A)
      Enhanced Bactrim absorption, increasing the risk of toxicity
      B)
      Decreased Bactrim effectiveness, requiring a dosage increase
      C)
      Displaced Warfarin, increasing its effects
      D)
      Increased Warfarin excretion, decreasing its effects
    4. As a result of a positive PPD and negative chest x-ray, you prescribe INH. Because of a possible side effect associated with this therapy, which of the following supplementary nutritional agents should be added.
      A)
      Vitamin B12 (cynaocobalamin)
      B)
      Vitamin B3 (niacin)
      C)
      Vitamin B6 (pyridoxine)
      D)
      Vitamin B9 (folate)